Arkansas, 2007

Damaging Winds in Arkansas, June 20, 2007

June 20, 2007 · NWS SHV · 2 events in 2 counties and zones

Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. flooding rainfall resulted from the storms across northeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Showers and thunderstorms developed during the late afternoon hours across northeast Texas and northwest Louisiana and quickly became severe producing large hail and damaging thunderstorm gusts. These storms were slow movers and given a very moist atmosphere present at the time across the region...flooding rainfall resulted from the storms across northeast Texas. A few of these storms developed into southwest Arkansas...producing wind damage as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 20, 1:51 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 20, 1:51 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT WED JUN 20 2007

.DISCUSSION...

KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE
AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS.
THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER
KSHV.  ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE
ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET.
OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER
LEVEL RIDGE THROUGH THE WEEKEND.  LATEST MODEL RUNS HAVE CHANGED
SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE
FURTHER WEST.  THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE
AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON.  THUS...MINIMAL
POPS IN THE SHORT TERM.  NEAR THE END OF THE WEEKEND...AN UPPER
LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO
THE OK-ARKLATEX BEGINNING MONDAY NIGHT.  THIS WILL BRING A LITTLE
RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS
ACTUALLY SLIGHTLY BELOW NORMAL.  UNTIL THEN...GUIDANCE REMAINS TOO
COOL...AND WE/LL STAY ABOVE IT.

&&

.AVIATION...

CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE
BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR
CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING
WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM
RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR
UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  96  71  97 /  20  20  10  20
MLU  66  95  64  97 /  20  10  10  10
DEQ  70  91  67  94 /  20  20  10  10
TXK  70  92  69  96 /  20  20  10  10
ELD  68  95  64  97 /  20  20  10  10
TYR  73  91  73  94 /  20  20  20  20
GGG  72  94  69  96 /  20  20  20  20
LFK  72  93  70  96 /  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/44
Hazardous weather outlook, Jun 20, 11:00 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 20 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS THE FOUR STATE AREA.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2
INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS
OVER THE OK-ARKLATEX.  THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.  HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT.

44

In the hours before

Local storm report, Jun 20, 4:24 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     LIGHTNING        BENTON                  34.57N 92.58W
06/20/2007                   SALINE             AR   PUBLIC

            BENTON FIRE DEPARTMENT REPORTING TWO HOMES STRUCK BY
            LIGHTNING AND ONE ON FIRE AT 345 PM. NO REPORT ON
            INJURIES.

0408 PM     TSTM WND DMG     6 SE LINDEN             32.95N 94.29W
06/20/2007                   CASS               TX   LAW ENFORCEMENT

            TREES DOWN ON HWY 125 HALF WAY BETWEEN LINDEN AND
            KILDARE.

0440 PM     TSTM WND DMG     PITTSBURG               33.00N 94.97W
06/20/2007                   CAMP               TX   LAW ENFORCEMENT

            TREES DOWN JUST WEST AND EAST OF TOWN.

0440 PM     FLASH FLOOD      PITTSBURG               33.00N 94.97W
06/20/2007                   CAMP               TX   LAW ENFORCEMENT

            SEVERAL ROADS UNDERWATER ACROSS THE COUNTY.

0415 PM     FLASH FLOOD      TALCO                   33.36N 95.10W
06/20/2007                   TITUS              TX   LAW ENFORCEMENT

            HWY 271 CLOSED BECAUSE OF HIGH WATER.

&&

13
Local storm report, Jun 20, 4:31 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     GILMER                  32.73N 94.95W
06/20/2007                   UPSHUR             TX   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWNED THROUGHOUT THE
            COUNTY.

&&

13
Local storm report, Jun 20, 4:47 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             LONE STAR               32.94N 94.71W
06/20/2007  E0.75 INCH       MORRIS             TX   LAW ENFORCEMENT

0505 PM     TSTM WND DMG     OMAHA                   33.18N 94.74W
06/20/2007                   MORRIS             TX   LAW ENFORCEMENT

            TREES DOWN IN THE OMAHA AND NAPLES AREA.

0525 PM     FLASH FLOOD      OMAHA                   33.18N 94.74W
06/20/2007                   MORRIS             TX   LAW ENFORCEMENT

            FLASH FLOODING IN THE OMAHA AND NAPLES AREA RESULTING IN
            SOME STREET CLOSURES.

0535 PM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
06/20/2007                   CADDO              LA   LAW ENFORCEMENT

            FLOODING ON PRESTON ROAD AND HWY 89.

&&

13
Local storm report, Jun 20, 4:55 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     PLAIN DEALING           32.91N 93.70W
06/20/2007                   BOSSIER            LA   LAW ENFORCEMENT

            TRRES DOWN NEAR TOWN.

0534 PM     FLASH FLOOD      PLAIN DEALING           32.91N 93.70W
06/20/2007                   BOSSIER            LA   LAW ENFORCEMENT

            HIGH WATER REPORTED NEAR HWY 162 AND SEVEN PINES AS WELL
            AS OLD PLAIN DEALING ROAD.

&&

13
Local storm report, Jun 20, 5:09 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     8 NW HALLSVILLE         32.59N 94.67W
06/20/2007                   HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN JUST WEST OF HARLETON.

&&

13
Local storm report, Jun 20, 5:24 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT WED JUN 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     MAUD                    33.33N 94.34W
06/20/2007                   BOWIE              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

0535 PM     TSTM WND DMG     7 E HOOKS               33.47N 94.16W
06/20/2007                   BOWIE              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE REDLICK COMMUNITY

0535 PM     TSTM WND DMG     TEXARKANA               33.44N 94.07W
06/20/2007                   BOWIE              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN NEAR STATE LINE ROAD.

0455 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/20/2007                   CADDO              LA   NWS EMPLOYEE

            POWERLINES DOWN ON YOUREE AND 70TH STREET.

&&

13

The radar

The Western Arkansas radar (KSRX), 134 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Howard

When
June 20, 6:05 PM CST
Where
Howard County, Dierks
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.120, -94.020

Trees down in town.

Thunderstorm Wind, Lafayette

When
June 20, 6:45 PM CST
Where
Lafayette County, 1 mi N of Lewisville
Measured
51 kt (59 mph) estimated gust
Reported by
Newspaper
Coordinates
33.364, -93.580

Trees were downed just north of town across the Wilson Cemetery Road. Trees were also downed near Hwy. 29.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38880, 39129.